Oculogyric Crisis - An Acute Dystonia with Olanzapine
Varun S Mehta* and Basudeb Das
Central Institute of Psychiatry, Kanke, Ranchi, Jharkhand, India
- *Corresponding Author:
- Varun S Mehta
Senior Resident in Psychiatry
Central Institute of Psychiatry
Kanke, Ranchi, Jharkhand, 834006, India
E-mail: [email protected]
Received Date: February 13, 2015; Accepted Date: February 27, 2015; Published Date: March 08, 2015
Citation: Mehta VS, Das B (2015) Oculogyric Crisis an Acute Dystonia with Olanzapine. J Psychiatry 18:263 doi: 10.4172/Psychiatry.1000263
Copyright: © 2015 Mehta VS, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited
Introduction: The advent of the atypical antipsychotics has led to marked decrease in the extrapyramidal adverse effects known to occur with typical antipsychotics. Among them, olanzapine has been found to very safe and effective with a receptor profile responsible for incidence of extrapyramidal side-effects at a rate comparable to that of placebo.
Case History: We report a case of oculogyric crisis in an 18 year old male diagnosed with first episode mania. This acute dystonic reaction occurred on Tab. Olanzapine (10 mg/day) in spite of an oral anticholinergic medication.
Conclusion: It is a potential side effect and changing the antipsychotic might be the only possible option in some cases.